How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. SH Your Own Question
Dr. SH
Dr. SH, Board Certified Physician
Category: Medical
Satisfied Customers: 8789
Experience:  Doctor of Medicine
28323552
Type Your Medical Question Here...
Dr. SH is online now

Thank you reply. Would you mind explain to me why

Resolved Question:

Thank you for your reply. Would you mind explain to me why you think the antibiotics might reduce the effectiveness of Yasmin?
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. SH replied 2 years ago.

Hi there. Thank you for your question. I will be helping you out with your queries. Actually what happens is that amoxicillin and clarithromycin (along with other drugs belonging to this group of macrolides) cause changes in the intestinal flora (bacteria that inhabit the intestine) leading to speeding up the metabolism of ethinyl estradiol component of yasmin leading to reduced drug levels which can potentially lead to failure of contraceptives. Even though there is a low risk of contraceptive failure but it is still recommended that alternative contraceptive measures should be used when using any drug that contains ethinyl estradiol. Let me know if you have more questions. I would appreciate it if you rate me by clicking on one of the rating options below. Kind regards

Dr. SH and 2 other Medical Specialists are ready to help you